GERD (Acid Reflux) Expert Forum
B12 and Prilosec
About This Forum:

This forum is for questions and support regarding Gastroesophageal Reflux Disease (GERD) / Acid Reflux with topics including: Causes, Constipation, Diagnosis, Diarrhea, Drugs and OTC medications, Living with GERD, Loss of Appetite, Preventing Flare-ups, Research, Risk Factors, Symptoms, Support, Surgery, Tests, Treatments.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

B12 and Prilosec

My doctor diagnosed me almost a year ago with "the worst case of acid reflux [she'd] ever seen." Literally, I would drink a glass of water and get reflux issues. I was put on Nexium for a long time, and I have since switched to Prilosec OTC because I ran out of health insurance. It's been about five days on Prilosec but I keep feeling nauseous in the morning after I take it, but it's nothing too bad and it goes away fairly quickly. I looked up the side effects today to see if the nausea was typical and discovered by accident that people on proton pump inhibitors tend to have much lower absorption of vitamin B12. So I dug around in my stepfather's vitamins and found liquid B12 and put it under my tongue like the instructions said and went about my day. Around two hours later, I ended up feeling extremely nauseous, weak, tired and dizzy, and nothing is helping any of those symptoms. When I got home, I took my pulse on my stepfather's blood pressure cuff and my pulse was at 85, and it's usually around 130. Is this a delayed reaction to the Prilosec, or is it the Prilosec with the B12? Thanks!!!
Related Discussions
Avatar_m_tn
Hi,
Nausea is one of the commonly reported side effects of prilosec.
Pulse rate of 85 per minute is normal. 130 per minute is high.
2 Comments
Blank
471161_tn?1317194550
I'm sure the doctor is right but I also was wondering if you ate anything before you took the vitamin.  That can make you sick too.
I had to get off of Nexium because my insurance stopped paying for it.  I am on Kapadex now and it is wonderful.  If you look it up online they did have a special going where you can get it free for one year with a doctors prescription of course.
Good Luck.
Blank
Continue discussion Blank
This Forum's Experts
4610897_tn?1393869202
Joseph Sclafani, M.D.Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank